question-icon

What Causes Severe Fever While Treating UTI?

default
Posted on Thu, 12 Oct 2017
Question: Yesterday Dr. XXXXXXX prescribed Sulfamethoxazole-TMP DS Tablets for my husband, XXXXXXX to take 2x daily for 7 days for a UTI. He took two yesterday & has already taken two today. He has had a temperature all day & now it is 101.2°F. He has been in his recliner or on the couch except for a very few trips to void & to eat some food, which has not been much. I wonder if it is the UTI causing him this fever and no energy, or is he having side effects from the Bactrim Substitute. XXXXXXX had a heart attack on July 9, so I'm trying to be extra watchful. I even wonder if he is dehydrated. Wife XXXXXXX XXXXXXX weighs 177 lbs & is 68 in tall. His BMI is 26.93. His heart rate 75/min & Respiration rate 16/min. His meds are ZyrTec Allergy 10 mg, Symbicort 160-4.5 MCG/ACT Inhalation Aerosol 1x daily, Tylenol Extra Strength 500 mg at night, Brilinta 90 MG Tablet 2x daily, CoQ10 100mg, Metoprolol Tartrate 25MG 1/2 tablet 2x daily, Magnesium Oxide 400mg Tablet, Rosuvastatin Calcium 40 mg Tablet, Xopenex HFA 45 MCG/ACT Inhalation Aerosol (1-2 puffs 4x daily as needed); Aspirin 81 mg Tablet, Nitroglycerin 0.4 MG Sublingual Tablet as needed, Albuterol Sulfate (2.5 MG/3ML) 0.083% Inhalation Nebulization Solution every 4-6 hours as needed & Esomeprazole before breakfast. XXXXXXX complains often with his arms & shoulder and sometimes his thighs hurting. Dr. XXXXXXX just had him take X-ray of his knees, but no result yet. He has Allpha-1-antitrypsin deficiency. His normal habit is to take a morning & afternoon nap; however, today he has napped on and off all day long!
doctor
Answered by Dr. P. T. Patil (39 minutes later)
Brief Answer:
Fever is due to UTI.

Detailed Answer:
Hello
Thanks for query .

The fever and weakness that yourhusband has iss basically due to UTI and not due to side effects of drug that he been prescribed .

I would suggest to get his routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Give him broad spectrum antibiotics like Cefixime along with urinary antiseptic like
Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure he drinks more water to keep him well hydrated and to dilute his urine . This will help to control dysuria.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10461 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Severe Fever While Treating UTI?

Brief Answer: Fever is due to UTI. Detailed Answer: Hello Thanks for query . The fever and weakness that yourhusband has iss basically due to UTI and not due to side effects of drug that he been prescribed . I would suggest to get his routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Give him broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure he drinks more water to keep him well hydrated and to dilute his urine . This will help to control dysuria. Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you Thanks and Regards. Dr.Patil.